MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998804
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the pushing rod burst when the pressure reached 15 atm.
 
Event or Problem Description
It was reported that the pushing rod burst when the pressure reached 15 atm.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.The x-force dilation catheter was returned with the original packaging.An evaluation was completed by futurematrix on 15sep2021.The balloon hub read 8mm x 4cm / 30atm, wire hub read.038 (.97mm) wire, and the y-connector read bard.Blood was observed to be present on the balloon, refold tool was on the catheter, and a burst was noted on the outer shaft.The device was visually inspected at 12-18" a normal lighting and no additional defects were noted other than the burst in the shaft.The hubs and hub connections were inspected under magnification and no defects were noted.An in-house 0.038" guidewire was inserted and passed freely.The shaft was dissected away from the balloon and the hub, and the inner shaft was removed showing no defects.The outer shaft was dissected into ten approximate 1" samples to measure minimum wall thickness, inner diameter and outer diameter; all measurements were found to be within specifications.This information was tabulated and can be found within the complaint investigation report in the attached files section of the investigation overview.The device was used for treatment purposes, the device did not meet product specifications and contributed to the reported event.A potential root cause for this event could be, "shaft wall too thin." no manufacturing issues or non-conformances were noted in the dhr review that could have caused or contributed to the reported event; therefore, no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "the x-force® balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment." "all x-force® balloon dilation catheters contain air in the balloon lumen.The air must be removed to allow liquid to fill the balloon when it is inflated." "note: do not use air or any gaseous substances as a balloon inflation medium always use sterile liquid media".H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11636330
Report Number1018233-2021-01978
Device Sequence Number3496580
Product Code EZN
UDI-Device Identifier10801741052764
UDI-Public(01)10801741052764
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2022
Device Model Number998804
Device Catalogue Number998804
Device Lot NumberBMDVFM15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2021
Supplement Date Received by Manufacturer10/30/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown